A simple graphical proof of arrow's impossibility theorem
John Fountain
New Zealand Economic Papers, 2000, vol. 34, issue 1, 89-110
Abstract:
This paper uses a two-dimensional graphical technique to provide a constructive proof of Arrow's impossibility theorem. Students (and instructors) of intermediate microeconomics should have no problem in following the graphical proof developed here. The meaning of the condition of independence of irrelevant alternatives and its function in Arrow's theorem become transparent in this proof.
Date: 2000
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1)
Downloads: (external link)
http://www.tandfonline.com/doi/abs/10.1080/00779950009544317 (text/html)
Access to full text is restricted to subscribers.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:taf:nzecpp:v:34:y:2000:i:1:p:89-110
Ordering information: This journal article can be ordered from
http://www.tandfonline.com/pricing/journal/RNZP20
DOI: 10.1080/00779950009544317
Access Statistics for this article
New Zealand Economic Papers is currently edited by Dennis Wesselbaum
More articles in New Zealand Economic Papers from Taylor & Francis Journals
Bibliographic data for series maintained by ().